Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|md1973 - Mon Sep 17, 2007 7:25 pm||
I removed my NuvaRing one day early to bring on my period a little early. I never got my period. I am now 5 days late. I've taken two pregnancy tests and both were negative.
I am on a medication that "could" affect birth control (low dose of trileptal - 300mg).
I did contact my Dr and she thinks that me taking the ring out early screwed things up. This makes absolutely no sense to me. Why would taking it out early cause me to have no period?
Any advice? Should I retest?
I did put my new ring in tonight as I should.
|Debbie Miller, RN - Tue Sep 18, 2007 12:18 pm||
I suspect the doctor was guessing, just as I would be. Periods are often irregular with no known reason for it - just hormonal fluctuation. I would just carry on as usual assuming there is an adjustment going on. If you continue to not have periods you can be grateful (just kidding :) ) You can check it out again to find out why it is an ongoing problem but I wouldn't worry too much over one missed period. There is always the possibility that pregnancy could occur (one in 100 women will for this method) so you can always repeat the test, especially if you have any symptoms of pregnancy, but it is not likely that is the case.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.